New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

needshelp
Regular Member


Date Joined Aug 2008
Total Posts : 227
   Posted 12/10/2008 12:56 AM (GMT -7)   
I've developed some chronic oral yeast infections (probably also in my esophogus).  My GP has me taking nystatin mouth wash (every day) and diflucan (once a week), but the infection is only getting slightly better.  How often is it safe to take diflucan?  I know it can cause liver damage.  What does should I take and how often?
 
The yeast infections are quite miserable and making me nauseous at times. 
 
Thanks

MountainBiker
Regular Member


Date Joined Dec 2006
Total Posts : 106
   Posted 12/10/2008 12:33 PM (GMT -7)   
Not that this will help you, because it certainly won't.  It might actually hurt you to read.
 
I got my worst oral fungal infection-green tongue, sore throat, while taking minocycline AND diflucna daily.  Diflucan just did not help at all.  The only thing I could do to combat it was to brush my teeth and listerine hourly.
 
Boo.

hezzer926
Regular Member


Date Joined Sep 2008
Total Posts : 285
   Posted 12/10/2008 12:41 PM (GMT -7)   
ive been taking diflucan for 2 weeks.. and its really helped me

seeingstars
Regular Member


Date Joined Apr 2008
Total Posts : 266
   Posted 12/10/2008 1:22 PM (GMT -7)   
I have in the past taken 200mg everyday for a few months. I had no liver issues with it. But I would always encourage you to drink lots of water when on drugs that can harm organs. Wait, isn't that all drugs? Anyway, be sure to drink lots of water. I stopped with diflucan because I am now taking biaxin. Apparently diflucan can make biaxin more potent.

needshelp
Regular Member


Date Joined Aug 2008
Total Posts : 227
   Posted 12/10/2008 2:53 PM (GMT -7)   

seeingstars,

I'm on Biaxin and doxy.  Should I be concerned about taking biaxin and diflucan at the same time?  Seems like I spend a lot of time doing my doctors and pharmacists jobs.  Rediculous. 

Thanks for your help. 


seeingstars
Regular Member


Date Joined Apr 2008
Total Posts : 266
   Posted 12/10/2008 4:03 PM (GMT -7)   
Well first I have to tell you I am not a doctor so take my advice with a grain of salt. But with that said, I know of a lady whose doctor had her take 250mg a day of biaxin and 200mg of diflucan. The only thing about this is you really don't know the potency of the drug in your blood stream and the usual dose of biaxin is 1000mg a day. So he was really low dosing her if you ask me. Anyway, it's something to ask your doctor about I guess. Tho diflucan is for systemic yeast, I will tell you I think diflucan is a powerful drug on lyme and maybe coinf. They say it penetrates spinal fluid, joints, and tissues very well. I took it full dose when I was really going down hill, and my spine burned 1hr later and I could literally feel tiny worm like things racing around in my chest like they were trying to run away from something. Weird, I know.

needshelp
Regular Member


Date Joined Aug 2008
Total Posts : 227
   Posted 12/10/2008 6:20 PM (GMT -7)   
Seeingstars,

Thanks for your input. I just started 1000mg of Biaxin a couple weeks ago but have only taken the diflucan twice during that time. I'll ask my GP if he knows anything about the drug interactions when I see him next Monday. It seems many have reported good results with Biaxin. What do you do now to minimize the yeast infections w/o diflucan? Oil of oregano didn't seem to help me much.

chief #7
Regular Member


Date Joined Apr 2008
Total Posts : 124
   Posted 12/10/2008 9:09 PM (GMT -7)   

Just had a LLMD visit yesterday.

Going with Diflucan for a month.  Then Biaxin/Flagyl combo for 2 months.  Then repeat.   May sub in minocycline for the biaxin/flagyl combo.

Chief


maggiemoo
Regular Member


Date Joined Oct 2008
Total Posts : 56
   Posted 12/10/2008 9:59 PM (GMT -7)   
needshelp,
I've taken diflucan off and on for 15 years.  I have my liver enzymes checked on a very reg basis.  My LLMD rx'd for me to take it: 1 tablet daily for 3 days, I do this every 21 days.  I'm on the Zithro/Mepron combo so when I refill my mepron every 21 days, I also get my diflucan. This has really worked for me.
 
maggie
 

seeingstars
Regular Member


Date Joined Apr 2008
Total Posts : 266
   Posted 12/11/2008 8:46 AM (GMT -7)   
needshelp-

I have only stopped the diflucan for a little over a month now so I can't say that what I'm doing is really helping but I just make sure I take my probiotic pills at least 2 hours after my morning biaxin and then also I drink about 2-4oz of plain kefir. Also when my guts seem to be affected by yeast I do the liquid nystatin which has really helped me.

seeingstars
Regular Member


Date Joined Apr 2008
Total Posts : 266
   Posted 12/11/2008 8:54 AM (GMT -7)   
I forgot to ask. Are you sure it's yeast that's bothering you? I had horrible throat pain and the back of my tongue and top of my mouth felt like it was hairy. Originally thought I had a bad yeast infection in my throat and it actually turned out to be my bartonella not being treated correctly? If that's the case I'd say you should be seeing improvement soon because Biaxin, hydroxychloriquin, and doxy have been the best drug combo for me so far. Maybe your going thru some die off? Good luck.

kendal122
Veteran Member


Date Joined May 2007
Total Posts : 1088
   Posted 12/11/2008 10:51 AM (GMT -7)   
seeingstars, where did you get your test done for your bart? Thanks,
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 10, 2017 11:00 PM (GMT -7)
There are a total of 2,903,862 posts in 318,692 threads.
View Active Threads


Who's Online
This forum has 158102 registered members. Please welcome our newest member, Deanna_lc.
253 Guest(s), 4 Registered Member(s) are currently online.  Details
Ides, Texas1992, Redeemed, tonyaraven